Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 24, 2012, 2:31 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 2:31 PM EDT (18:31 UTC)
- Expired
- Mar 24, 2012, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 21 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 2:51 PM EDT | HAIL 1 | Pireway, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS52 KILM 241831 SVRILM NCC019-047-SCC051-241915- /O.NEW.KILM.SV.W.0014.120324T1831Z-120324T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 231 PM EDT SAT MAR 24 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 315 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DULAH...OR 13 MILES NORTHWEST OF LITTLE RIVER...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... DULAH... BUGHILL... NAKINA... ASH... FREELAND... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3428 7846 3405 7835 3396 7878 3412 7880 TIME...MOT...LOC 1831Z 247DEG 14KT 3405 7873 $$ BACON
2 follow-up statements
939 WWUS52 KILM 241850 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 250 PM EDT SAT MAR 24 2012 SCC051-241901- /O.CAN.KILM.SV.W.0014.000000T0000Z-120324T1915Z/ HORRY SC- 250 PM EDT SAT MAR 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HORRY COUNTY IS CANCELED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3398 7868 3416 7872 3428 7846 3405 7835 TIME...MOT...LOC 1851Z 247DEG 14KT 3408 7864 $$ NCC019-047-241915- /O.CON.KILM.SV.W.0014.000000T0000Z-120324T1915Z/ COLUMBUS NC-BRUNSWICK NC- 250 PM EDT SAT MAR 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WEST CENTRAL BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUGHILL...OR 14 MILES NORTH OF LITTLE RIVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD DOCK... ASH...WACCAMAW...FREELAND...HONEY ISLAND...CRUSOE ISLAND...MAKATOKA AND EXUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3398 7868 3416 7872 3428 7846 3405 7835 TIME...MOT...LOC 1851Z 247DEG 14KT 3408 7864 $$ BACON
624 WWUS52 KILM 241915 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT SAT MAR 24 2012 NCC019-047-241924- /O.EXP.KILM.SV.W.0014.000000T0000Z-120324T1915Z/ COLUMBUS NC-BRUNSWICK NC- 315 PM EDT SAT MAR 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 315 PM EDT... AT 312 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. ANOTHER STORM IS STRENGTHENING ALONG THE COLUMBUS/BRUNSWICK COUNTY LINE AND ANOTHER WARNING MAY HAVE TO BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3398 7868 3416 7872 3428 7846 3405 7835 TIME...MOT...LOC 1914Z 228DEG 20KT 3415 7845 $$ BACON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:22 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 24, 2:22 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 222 PM EDT SAT MAR 24 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY NIGHT. DRIER CONDITIONS ARE EXPECTED MONDAY WITH COOLING MONDAY NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. COOLER AIR ON TUESDAY WILL BE FOLLOWED BY A WARMING TREND...AS AN UPPER RIDGE BEGINS TO BUILD OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...DYNAMIC SITUATION FOR THIS AFTERNOON AND THE OVERNIGHT HOURS. AREA OF DIFFLUENCE ALOFT AND INCREASING SURFACE INSTABILITY IS FUELING THE FIRST CLUSTER OF SHOWERS AND TSTMS MOVING ACROSS SOUTHEASTERN NORTH CAROLINA. MAIN COLD FRONT ALONG WITH DIFFLUENCE ALOFT AND NUMEROUS RESIDUAL BOUNDARIES BEGINNING TO FIRE TO THE WEST. THIS AREA WILL CONTINUE TO FILL IN AND TRUDGE EASTWARD WITH THE UPPER LEVEL LOW...NOW WOBBLING ACROSS KENTUCKY AND TENNESSEE. CUMULUS FIELD IS ALREADY LOOKING IMPRESSIVE WITH A FEW CELLS SHOWING UP. CONTINUED TO ADVERTISE LARGE HAIL AND STRONG WINDS OUT WEST FROM 2200 UTC ONWARD. SPC CONTINUES TO ADVERTISE A SLIGHT RISK WE HAVE JUST ISSUED A WATCH FOR THE WESTERN COUNTIES UNTIL 9:00 PM. REGARDING POPS...I HAVE CATEGORICAL POPS FOR THE WESTERN COUNTIES. THE SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. FROM THAT POINT ON I HAVE LIKELY POPS MOVING TO THE COAST AND QUICKLY DIMINISHING TOWARD SUNRISE AS ANY DIURNAL AFFECTS ALL BUT DIMINISH WITH THE UPPER LEVEL LOW AND LOSS OF DAYTIME HEATING. CONTINUED TO ADVERTISE OVERNIGHT LOWS JUST ABOVE GUIDANCE WHICH CITING THE EXPECTED COVERAGE OF PRECIPITATION. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON. COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS. CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY. UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...HRRR MODEL HAS CONVECTION ALONG THE COAST EARLY IN THE PERIOD...PROBABLY A BIT OF SEA BREEZE ENHANCEMENT. VISIBILITIES COULD BE BRIEFLY IFR IF THE SHOWERS ARE HEAVY...BUT LOW VISIBILITIES WILL BE FLEETING. AFTER 23Z...MODELS ARE IN FAIRLY GOOD AGREEMENT WITH A SECONDARY BATCH OF STRONGER CONVECTION MOVING INTO THE WESTERN PORTION OF THE CWA...WEAKENING AS THEY REACH THE COAST AFTER 01Z. THERE SHOULD BE ENOUGH CLOUDS TO PRECLUDE ANY DENSE FOG TONIGHT...HOWEVER THAT WILL NEED TO BE MONITORED. SUNDAY...CONTINUE CHANCE OF CONVECTION AS THE COLD CORE OF THE UPPER LOW MOVES OVER THE REGION. TIMING OF THE CONVECTION IS TRICKY...BUT THE SHOWERS AND POSSIBLE STORMS WILL BE THE MOST PREVALENT AROUND MAX HEATING. EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...STILL EXPECT A SOUTHWEST FLOW TO CONTINUE THIS AFTERNOON WITH SOME ACCELERATION NEARSHORE VIA THE SEABREEZE. CONVECTION HAS DISTORTED WINDS ACROSS SOME WATERS AS WELL WITH 41013 REPORTING 15 KNOTS THE PAST HOUR. OVERNIGHT SPEEDS DIP BACK DOWN TO TEN KNOTS OR LESS WITH THE SOUTHWEST SYNOPTIC FLOW CONTINUING. SWAN SEAS CONTINUE TO HOVER IN A RANGE OF 2-4 FEET. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED 2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW. INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT ON THE WATERS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE. SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...MJC LONG TERM...MBB AVIATION...DL/SHK
Hazardous weather outlook, Mar 24, 1:55 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 155 PM EDT SAT MAR 24 2012 AMZ250-252-254-256-251800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 155 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105>110-SCZ053-054-251800- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY- COASTAL HORRY- 155 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A FEW ISOLATED STORMS MAY PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ055-056-251800- INLAND GEORGETOWN-COASTAL GEORGETOWN- 155 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A FEW ISOLATED STORMS MAY PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ024-033-251800- ROBESON-BLADEN-DILLON-MARION- 155 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH SOME OF THESE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-032-039-251800- MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG- 155 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Special weather statement, Mar 24, 10:38 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT SAT MAR 24 2012
SCZ032-033-053-241545-
FLORENCE-INLAND HORRY-MARION-
1038 AM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH 1145 AM EDT...
AT 1038 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HANNAH...OR ABOUT 14 MILES EAST OF LAKE CITY...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IMPACTED INCLUDE MULLINS...BAYBORO...BRITTON NECK...
GALIVANTS FERRY...GAPWAY...GRESHAM...HANNAH...HORRY...JOHNSONVILLE...
KINGSBURG...POSTON AND RAINS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3424 7926 3399 7898 3381 7936 3382 7938
3380 7940 3378 7946 3379 7947 3378 7949
3379 7956 3387 7965
TIME...MOT...LOC 1438Z 227DEG 16KT 3387 7950
15Special weather statement, Mar 24, 11:41 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1141 AM EDT SAT MAR 24 2012
NCZ099-SCZ053-241630-
COLUMBUS-INLAND HORRY-
1141 AM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND COLUMBUS COUNTIES
THROUGH 1230 PM EDT...
AT 1141 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAYBORO...OR ABOUT 14 MILES SOUTHEAST OF MULLINS...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BAYBORO...CHADBOURN...
CHERRY GROVE...CLARENDON...EVERGREEN...GREEN SEA...HALLSBORO...LAKE
WACCAMAW...LORIS...MOLLIE AND REDBUG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7883 3447 7872 3447 7867 3446 7865
3446 7864 3445 7865 3427 7844 3398 7903
3412 7916 3448 7886
TIME...MOT...LOC 1541Z 232DEG 28KT 3411 7901
BACONSpecial weather statement, Mar 24, 1:48 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
148 PM EDT SAT MAR 24 2012
NCZ105-241830-
INLAND PENDER-
148 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 230
PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS
OVER CURRIE...OR ABOUT 13 MILES SOUTHWEST OF BURGAW...MOVING
NORTHEAST AT 20 MPH. PEA SIZED HAIL HAS BEEN REPORTED IN PENDERLEA
WITH THESE STORMS.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...MURRAY TOWN...PENDERLEA...POINT
CASWELL...ROOKS...THE BOROUGH...VAN EDEN AND WARDS CORNER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3459 7779 3436 7811 3444 7821 3446 7818
3451 7826 3461 7822 3467 7817 3471 7812
3472 7812 3473 7811 3473 7805 3474 7801
TIME...MOT...LOC 1748Z 225DEG 18KT 3449 7811
BACONSpecial weather statement, Mar 24, 2:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT SAT MAR 24 2012
NCZ099-109-SCZ053-241915-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-
223 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 315 PM EDT...
AT 223 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORETOWN...OR ABOUT 15 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BETHEL...
BUGHILL...CRUSOE ISLAND...DULAH...EXUM...FREELAND...GORETOWN...
HALLSBORO...HONEY ISLAND AND LAKE WACCAMAW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3443 7860 3443 7858 3418 7829 3392 7881
3407 7894 3444 7861
TIME...MOT...LOC 1823Z 233DEG 22KT 3405 7878
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:41 AM EDT | Special Weather Statement | ILM | Columbus | 49 min |
| Mar 24, 1:48 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Mar 24, 2:23 PM EDT | Special Weather Statement | ILM | Columbus | 52 min |
| Mar 24, 3:18 PM EDT | Special Weather Statement | ILM | Brunswick | 27 min |
| Mar 24, 3:49 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 24, 4:53 PM EDT | Special Weather Statement | ILM | Bladen | 52 min |
| Mar 24, 5:09 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| Mar 24, 5:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 45 min |
| Mar 24, 10:38 AM EDT | Special Weather Statement | ILM | Marion | 67 min |
| Mar 24, 4:22 PM EDT | Areal Flood Advisory | ILM | Georgetown | 83 min |
| Mar 24, 5:17 PM EDT | Areal Flood Advisory | ILM | Horry | 58 min |
| Mar 24, 5:35 PM EDT | Special Weather Statement | ILM | Horry | 25 min |
| Mar 24, 5:45 PM EDT | Special Marine Warning | ILM | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.